Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 168, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2007, 2:59 PM CDT for Wright County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 15, 2007, 4:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Wright County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:45 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 15, 1:45 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT SUN JUL 15 2007 .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK. CURRENTLY...BOUNDARY MAKING ITS WAY INTO SOUTHERN MISSOURI EARLY THIS AFTERNOON. SATELLITE IMAGERY SHOWING MOST CU DEVELOPMENT SO FAR IN OUR EASTERN CWA TO SOUTH OF SPRINGFIELD. GOING FORECAST FOR POPS CONTINUES TO LOOK GOOD WITH HIGHEST CHANCES IN SOUTHEASTERN PORTIONS OF THE CWA. ONLY A DEGREE OR TWO FROM CONVECTIVE TEMPERATURE...SO SHOULD START TO SEE CONVECTION BEGINNING OVER THIS AREA SHORTLY. 12Z SGF SOUNDING SHOWING AROUND 3000 J/KG CAPES...SO SOME STORMS THAT DEVELOP COULD GO QUICKLY SEVERE. TONIGHT...THUNDERSTORMS MAY PERSIST INTO THE MID EVENING HOURS ALONG THAT BOUNDARY AS IT CONTINUES TO SLOWLY MOVE SOUTH. GFS HAS BOUNDARY DOWN NEAR THE ARKANSAS/MISSOURI STATE LINE AROUND 06Z. ANOTHER MCS DEVELOPS OVER CENTRAL KANSAS LATER IN THE EVENING AND TRACKS SOUTHEAST. WENT AHEAD AND ADDED SLIGHT CHANCE POPS ACROSS SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI TO ACCOUNT FOR THIS POSSIBLE DEVELOPMENT...THOUGH MOST SHOULD STAY OVER IN KANSAS. AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING WILL PROBABLY WAKE UP TO SOME LOCALLY DENSE FOG AS WELL AND WENT AHEAD AND ADDED PATCHY DENSE FOG TO THE OVERNIGHT FORECAST AS WELL. MONDAY THROUGH SATURDAY...AFTERNOON AND EVENING THUNDERSTORMS LOOK TO BE A POSSIBILITY THROUGH THE WEEK...THOUGH NOT WIDESPREAD. STILL LOOKS LIKE A GOOD WEEK FOR OUTDOOR/FARMING ACTIVITIES. GET THAT HAY BAILED EARLY IN THE WEEK. GFS BRINGS A FAIRLY STRONG UPPER LOW INTO THE AREA FRIDAY. ECMWF SUPPORTS ANOTHER COLD FRONT/BOUNDARY PUSHING INTO THE AREA AS WELL FRIDAY. WENT AHEAD AND ADDED SLIGHTLY HIGHER POPS IN THE FORECAST FRIDAY. WILL NEED TO MONITOR THIS FEATURE THROUGH THE WEEK AND MAY NEED TO CONTINUE RAISING POPS IF WE GET SOME MORE RUN TO RUN CONSISTENCY. GCC && .AVIATION... FOR THE 18Z TAFS...A FEW CUMULUS CLOUDS DEVELOPING ACROSS THE OZARKS THIS AFTERNOON. WITH TEMPERATURES FORECAST TO REACH NEAR THE CONVECTIVE TEMPERATURE...HAVE CONTINUED VICINITY THUNDER FOR JOPLIN AND SPRINGFIELD THIS AFTERNOON. STORMS MAY INITIATE ALONG ANY BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION AND THE WEAK FRONT THAT PUSHED INTO THE AREA OVERNIGHT. OTHERWISE...THE REGION WILL SEE VFR CONDITIONS THROUGH THE TAF PERIOD. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 15, 12:45 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT SUN JUL 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS...AND EARLY THIS EVENING ACROSS SOUTHERN MISSOURI. DISCUSSION: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AS A WEAK COLD FRONT ADVANCES SOUTH ACROSS THE REGION TODAY. A FEW THUNDERSTORMS WILL THEN BE POSSIBLE OVER SOUTHERN MISSOURI THIS EVENING...BUT WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS WILL THEN CONTINUE THROUGH MUCH OF THIS WEEK AS AN UPPER LEVEL LOW PRESSURE REMAINS JUST SOUTHWEST OF THE OZARKS. THE BEST CHANCE FOR STORMS WILL BE OVER SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SOUTH OF A LINE FROM SALEM TO SPRINGFIELD TO CASSVILLE BY 3 PM THIS AFTERNOON AND ACROSS THE REST THE FORECAST AREA LATE THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jul 15, 2:35 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SUN JUL 15 2007 MOZ083-152000- DENT MO- 235 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DENT COUNTY UNTIL 300 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF BUNKER...OR 12 MILES SOUTHEAST OF SALEM...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 15, 2:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT SUN JUL 15 2007 MOZ092-152015- WRIGHT MO- 240 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 315 PM CDT... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HARTVILLE...OR 19 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 28 min |
| Jul 15, 4:25 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 6 hr |
| Jul 15, 4:45 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Jul 15, 4:45 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jul 15, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 39 min |
| Jul 15, 5:27 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jul 15, 6:00 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jul 15, 6:56 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 15, 4:35 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 55 min |
| Jul 15, 5:16 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 4 hr |
| Jul 15, 5:34 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.